Hi all, new here and glad I ran across site. I've been diagnosed less than a year and don't know much about it. Does anyone get severe dizziness that results in falling? I see that some are getting hot flashes, I get those too. I flush really bad even with mild exertion. I wasn't sure the flushing and hot flashes had to do with APS, because I also have Dysautonomia that I thought was causing the excessive flushing and hot flashes.
APS: Hi all, new here and glad I ran... - Hughes Syndrome -...
Hughes Syndrome - APS Support
Hello and welcome to the site. The symptoms you mention unfortunately go with the Dysautonomia. The dizziness and falling are linked to the low blood pressure that goes with the condition as well as the over heating , how miserable for you.
Are you diagnosed with Aps ? ( Hughes Syndrome ) If I am correct Dysautonomia is to do with the nervous system as you already know. Apart from that I know little about the condition. I suffer with dizziness and over heating but mine I believe is to do with Aps. The summer months have become a dread, I have a fan at the side of the bed and I keep a pack of wet wipes in the fridge to cool me down.
The falling is a concern, is there nothing they can give to help with this ? Always make sure if getting up from a chair or out of bed you do it ' very slowly ' else your head will go in a spin and you will end up on the floor.
I am sure someone else on here on here will be able to give you some advice or even suffer from the condition themselves. I have just remembered I spoke to a chap who lived in America that had a similar condition, I believe it is quite rare.
Hi and most welcome to our friendly site for APS!
You should have a Specialist of autoimmun illnesses who has had patients like us before. Very very few Doctors understand this rare illness.
I wonder if you have got something to thin your blood as you most certainly need that now.
You should at least try a Baby-Asprin (75-100 mg/day is enough) as a first step to see if you feel better. Some of us need Warfarin as Aspirin is not an anticoagulation drug.
I suggest you read "Sticky Blood Explained" by Kay Thackray. She has got APS herself and describes many symptoms.
Hope you stay with us here as you will learn a lot from our members and also hoping you will get a Specialist as soon as possible.
My very best wishes!
My rheumatologist originally found it after I explained I had been hospitalized the previous month from DVT. I was already seeing hematologist for my MGUS.
my dizzy spells in the shower which caused me to fall quite badly were cured when my Inr was increased, I don't have pots.
My INR doesn't get checked. I'm on Xarelto which apparently INR doesn't need checked. I don't have POTS either, I have autonomic neuropathy ( my blood pressure, heart rate, go wacky when I stand up, also cause dizziness and fainting, but my dizziness is different levels, sometimes I can tell them apart).
Do not be too sure of your medical status!
Important to have a Specialist of autoimmun illnesses who can distinguish between the different symptoms and also many coexisting symptoms.
Perhaps Xarelto is not the best anticoagulation drug for you but that a Specialist can tell you about and explain why.
I realise your Inr doesn't get checked but that doesn't mean you are properly anticoagulated either. I went through all sorts of tests due to my falls with them trying to prove it was heart related. All tests were negative but they repeated them time and time again refusing to accept an alternative cause. My Inr was then increased and the passing out in the shower ceased immediately. That's part of the issue when several different doctors who don't communicate are involved in your care.
Postural hypotension (POTS) has been a fact of life for me all my life. I have learned to compensate automatically by never standing up quickly without holding on to something. When you think about it, it makes perfect sense that a body's failure to quickly adjust blood pressure when going from sitting or lying to standing makes perfect sense: thicker blood is not going to flow as quickly as thin blood. I suppose I should say that my POTS is probably gone since I started warfarin back in 2000. But, as I said earlier, I would get dizzy or out right pass out so many tiimes when I was younger that now a slow rise or making sure I am holding on to something has become my standard operating procedure.
Not what you're looking for?
You may also like...
time now but I get a bit better sleep now he think it could be my condition he's not sure I also...
dose and still have my injection I had a really bad pains in my right side of my back then it goes...
kinds of hints and tips but I'd love for others to get involved. I'm part of a FB group for APS and...
me i was diagnosed with APS 13years was rushed into hospital with suspected meningitis than after...